Florida, 2015Tornado and Hail in Florida, June 1, 2015
June 1, 2015 · NWS MLB · 8 events in 4 counties and zones
Several strong to severe thunderstorms developed along the east coast sea breeze as it pushed inland to the Interstate 4 corridor during the afternoon and interacted with other outflow boundaries. Large hail, up to golf ball sized was reported across DeBary, Sanford, Lake Mary, Altamonte Springs and Oakland.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several strong to severe thunderstorms developed along the east coast sea breeze as it pushed inland to the Interstate 4 corridor during the afternoon and interacted with other outflow boundaries. Large hail, up to golf ball sized was reported across DeBary, Sanford, Lake Mary, Altamonte Springs and Oakland. Strong winds also felled numerous trees and large tree branches leading to damage to homes and cars in DeBary, Astatula, and Lake Mary.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 1, 1:36 PM EST, 39 minutes earlier.
Area forecast discussion, Jun 1, 1:36 PM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
236 PM EDT MON JUN 1 2015
.DISCUSSION...
...HIGH RISK OF RIP CURRENTS INTO THIS EVENING AT EAST CENTRAL FL
BEACHES...
...INCREASED SHOWER AND THUNDERSTORM CHANCES EXPECTED INTO MID
WEEK...
CURRENT-TONIGHT...DEEP LAYERING MOISTENING OF THE ATMOSPHERE ONGOING
WITH PRECIPITABLE WATER VALUES IN EXCESS OF 1.80 INCHES FORECAST
ACROSS THE INTERIOR. COOL 500MB TEMPERATURES AROUND -10C WITH DECENT
DIFFLUENCE ALOFT AT 250 MB. SHORTWAVE RIDGING PASSING OVER THE FL
PENINSULA TODAY WILL EMERGE OFF OF THE EAST COAST THIS EVENING.
SCATTERED SHOWERS AND STORMS DEVELOPING ALONG THE INLAND MOVING EAST
COAST SEA BREEZE ALREADY EARLY THIS AFTERNOON. THIS CONVECTION IS
PRODUCING ADDITIONAL MESOSCALE OUTFLOWS THAT WILL COLLIDE WITH ONE
ANOTHER AS WELL AS WITH SMALL-SCALE LAKE BREEZES TO CONTINUE
PRODUCING SHOWER/STORM ACTIVITY. CONVECTION WILL CONTINUING
INCREASING IN COVERAGE/INTENSITY THROUGH EARLY EVENING INLAND FROM
THE EAST COAST. THERE DOES APPEAR TO BE A SLIGHT WESTWARD DRIFT
PRESENTLY BUT WITH THE OVERALL WEAK WIND PROFILE EXPECT SLOW/ERRATIC
MOVEMENT FOR THE REMAINDER OF THE PERIOD. A LARGER BOUNDARY
COLLISION WILL OCCUR OVER THE WEST CENTRAL PENINSULA BETWEEN BOTH
EAST/WEST COAST SEA BREEZES EARLY THIS EVENING. A FEW LOCAL STRONG
STORMS LIKELY WITH FREQUENT LIGHTNING...GUSTY WINDS UP TO AROUND 50
MPH...SMALL HAIL AND LOCALLY HEAVY DOWNPOURS ALL IN PLAY.
SLOW MOVEMENT OF CELLS MAY CAUSE LOCALIZED FLOODING IN SOME AREAS.
ACTIVITY WILL FINALLY DISSIPATE LATE THIS EVENING WITH CLOUD DEBRIS
SLOWLY ERODING THROUGH THE NIGHT. WILL STILL HANG ONTO A SLIGHT
CHANCE MENTION FOR SHOWERS OVERNIGHT. CONSIDERABLE HIGH LEVEL CLOUDS
WILL COMBINE WITH LIGHT SOUTHERLY FLOW TO KEEP OVERNIGHT LOWS IN THE
U60S/L70S.
TUE...INTERESTING DAY SHAPING UP WITH UPPER LOW OVER THE TENNESSEE
VALLEY EARLY IN THE PERIOD MOVING SLOWLY NORTHEAST AND GRADUALLY
STRENGTHENING THROUGH THE DAY. ASSOCIATED TROUGHING/MID-LEVEL ENERGY
EXTENDING SOUTHWARD INTO THE GULF WILL MOVE TOWARDS THE FLORIDA
PENINSULA. A 250MB JET STREAK (60-70 KNOTS) IS FORECAST TO ROUND THE
BASE OF THE TROUGH AND NOSE INTO THE FLORIDA PENINSULA BRINGING
INCREASED MOISTURE AND DIVERGENCE ALOFT. COMBINED WITH COLD
TEMPERATURES ALOFT (-10C AT 500 MB)...SHOWER/STORM CHANCES WILL BE
HIGH WITH 60 TO 70 PERCENT CHANCES AREAWIDE. EXPANSIVE CLOUDINESS
WILL LIMIT SURFACE HEATING/INSTABILITY...THOUGH UNUSUALLY STRONG
MID/UPPER LEVEL DYNAMICS WILL STILL PROVIDE A THREAT OF AT LEAST A
FEW STRONG/MARGINALLY SEVERE STORMS IN THE AFTERNOON. STEERING FLOW
REMAINS RELATIVELY POOR SO THE THREAT FOR HEAVY RAIN WILL STILL
REMAIN. M80S FOR HIGHS ALONG THE COAST WITH U80S STILL POSSIBLE
ACROSS THE INTERIOR.
...PREVIOUS EXTENDED FORECAST DISCUSSION...
WED-SUN...LOW CONFIDENCE IN THE FCST FROM MIDWEEK ONWARD AS A
GENUINE SHIFT IN THE LCL WX PATTERN IS ANTICIPATED...BUT
CONSIDERABLE UNCERTAINTY REMAINS WRT HOW THAT PATTERN SHIFT WILL
MANIFEST ITSELF. GFS MID RANGE GUIDANCE IS CONSISTENT WITH KEEPING
ANY SIG RIDGING WELL E OF THE BAHAMAS AS THE SRN PORTION OF THE
MID/UPR LVL FRONTAL TROF PINCHES OFF INTO A CUTOFF OVER THE SE
CONUS...AND INDICATES A BROAD AREA OF LOW PRES DVLPG IN THE VCNTY OF
THE YUCATAN CHANNEL AND LIFTING NE ACROSS WESTERN CUBA AND THE
BAHAMAS FRI-SAT.
WITH THE TRACK OF THE SFC LOW TO OUR SOUTH...THE DEEPEST MOISTURE
SHOULD REMAIN JUST TO OUR SOUTH AND EAST WITH RAIN CHANCES LOWERING
BACK TO NEAR CLIMO (SCATTERED) POPS LATE WEEK INTO THE WEEKEND.
&&
.AVIATION...THE ECSB PUSHING INLAND THIS AFTERNOON WITH SCT
SHRA/TSRA ALONG THE COAST INCREASING IN COVERAGE/INTENSITY INTO THE
INTERIOR THRU LATE DAY/EARLY EVENING. MERGER BETWEEN BOTH EAST/WEST
COAST SEA BREEZE BOUNDARIES LIKELY WEST OF LAKE COUNTY...DUE TO
SLOWER PROPAGATION INLAND THE WEST COAST SEA BREEZE. SLOW MOVEMENT
OF CELLS WITH STRONG GUST POTENTIAL/SMALL HAIL/LOCALLY HEAVY
DOWNPOURS AND FREQUENT LIGHTNING ALL POSSIBLE. VFR OUTSIDE OF
CONVECTION WITH ACTIVITY LINGERING INTO LATE EVENING AND CLOUD
DEBRIS SLOWLY BREAKING UP OVERNIGHT...THOUGH WILL LIKELY MAINTAIN A
HIGH CLOUD BLANKET WITH MOISTURE STREAMING IN FROM THE SW. WINDS
FALLING TO LIGHT AGAIN THIS EVENING.
&&
.MARINE...CURRENT-TONIGHT...WEAK HIGH PRESSURE RIDGING ACROSS THE
AREA WITH LIGHT ESE/SE WINDS BELOW 10 KTS VEERING TO S OR SSW
OVERNIGHT. 3-4 FT SEAS SUBSIDING TO 2-3 FT AREAWIDE OVERNIGHT IN A
DECREASING ERLY SWELL. STILL AT LEAST AN ISOLD THREAT FOR A STORM OR
TWO ACROSS THE INTRACOASTAL/NEAR SHORE ATLC WATERS INTO THIS
EVENING. A SCHC FOR SHOWERS WILL CONTINUE ACROSS THE AREA OVERNIGHT.
TUE...SURFACE RIDGE AXIS NEAR EAST CENTRAL FL EARLY IN THE PERIOD
WILL SETTLE FURTHER SOUTH AND EAST THROUGH THE DAY. THE PRESSURE
GRADIENT REMAINS LIGHT WITH S/SSE WINDS MAINLY BELOW 10 KTS. SEAS 2-
3 FT. WITH AN INCREASE IN MOISTURE AND AN UNSETTLED PATTERN ALOFT
MOVING INTO THE AREA...SCATTERED SHOWERS AND THUNDERSTORMS ARE
FORECAST. SOME OF THIS ACTIVITY WILL BE STRONG WITH FREQUENT
LIGHTNING AND WIND GUSTS IN EXCESS OF 35 KTS.
WED-FRI...WILL MAINTAIN A GENTLE TO MODERATE SE BREEZE ACRS THE LCL
ATLC FOR WED WITH SEAS 2-3FT. WINDS BCMG ERLY THU WITH POTENTIAL FOR
AN INCREASE IN THE ONSHORE FLOW FRI UP TO 15 KNOTS AS LOW PRESSURE
LIFTS NE FROM THE YUCATAN CHANNEL. THIS MAY PRODUCE SEAS UP TO 4
FEET.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 71 85 68 83 / 20 70 40 50
MCO 71 87 69 87 / 40 70 40 50
MLB 71 85 69 84 / 20 70 40 50
VRB 71 85 67 85 / 20 60 40 50
LEE 73 87 71 88 / 40 70 40 50
SFB 71 86 68 87 / 30 70 40 50
ORL 72 86 70 87 / 40 70 40 50
FPR 69 84 68 84 / 20 60 40 50
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
SHORT TERM/AVIATION...SEDLOCK
RADAR/IMPACT WEATHER...LASCODY
Hazardous weather outlook, Jun 1, 10:27 AM EST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1127 AM EDT MON JUN 1 2015
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-020000
-FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-
VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-SEBASTIAN
INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-BREVARD
COUNTY LINE 20-60 NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET
20-60 NM-SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA
COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA
COUNTY-SOUTHERN LAKE COUNTY-NORTHERN BREVARD COUNTY-
1127 AM EDT MON JUN 1 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
.RIP CURRENT IMPACT...LONG PERIOD EASTERLY SWELLS WILL CONTINUE TO
PRODUCE A HIGH RIP CURRENT RISK ALONG EAST CENTRAL FLORIDA BEACHES.
THE THREAT WILL BE HIGHEST BETWEEN 10:30 AM AND 5:00 PM DUE TO THE
EFFECTS OF LOW TIDE. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. NEVER
SWIM ALONE IN THE OCEAN.
.THUNDERSTORM IMPACT...
SCATTERED SHOWERS AND ISOLATED STORMS SHOULD FORM NEAR THE EAST COAST
EARLY THIS AFTERNOON. THEY WILL MOVE LITTLE. IN ADDITION TO DANGEROUS
LIGHTNING STRIKES...QUICK ONE OR TWO INCH DOWNPOURS WILL BE
POSSIBLE.
THE SEA BREEZE WILL PUSH INTO THE INTERIOR COUNTIES THROUGH LATE
AFTERNOON AND EARLY EVENING...WHERE MORE VIGOROUS BOUNDARY
INTERACTIONS AND GREATER ATMOSPHERIC DESTABILIZATION WILL LEAD TO A
FEW STRONGER STORMS. MORE FREQUENT LIGHTNING...GUSTY WINDS 40-50
MPH...SMALL HAIL AND 2 TO 3 INCH DOWNPOURS ARE EXPECTED THERE.
.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH
EARLY EVENING. SOME WILL BE CAPABLE OF PRODUCING WIND GUSTS ABOVE
34 KNOTS ACROSS INLAND LAKES. LITTLE STORM MOTION WILL OCCUR...BUT
GUSTY WINDS CAN MOVE OUT WELL AWAY FROM THE HEAVY RAIN AND LIGHTNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A TROUGH OF LOW PRESSURE WILL APPROACH THE SOUTHEAST STATES
THROUGH MIDWEEK...DRAWING DEEP MOISTURE ACROSS THE FLORIDA
PENINSULA TUESDAY AND WEDNESDAY. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL DEVELOP EACH AFTERNOON. SOUTHWEST STEERING FLOW
WILL PUSH THEM TOWARD THE EAST FLORIDA COAST. LOCAL HEAVY
RAIN...STRONG WIND GUSTS...AND FREQUENT LIGHTNING WILL BE POSSIBLE
WITH STRONGER STORMS. A MID LEVEL TROUGH OF LOW PRESSURE WILL LINGER
NEAR THE AREA INTO THE WEEKEND...CAUSING THE ABOVE NORMAL SHOWER AND
STORM CHANCES TO CONTINUE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.
LASCODY
In the hours before
Local storm report, Jun 1, 11:47 AM EST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1247 PM EDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM RIP CURRENTS 2 E DAYTONA BEACH 29.21N 81.00W
05/31/2015 VOLUSIA FL NEWSPAPER
*** 1 FATAL *** 53 YEAR OLD MALE FROM KISSIMMEE WAS
PULLED FROM THE SURF AND DIED A HOUR LATER IN THE
HOSPITAL.
0500 PM RIP CURRENTS 2 E NEW SMYRNA BEACH 29.02N 80.90W
05/31/2015 VOLUSIA FL BROADCAST MEDIA
*** 1 FATAL *** 17 YEAR OLD MALE FROM GEORGIA DISAPPEARED
IN THE SURF AND BODY WASHED ASHORE THE NEXT DAY.
&&
RLLEvent by event
5 hail, 2 thunderstorm wind, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Volusia
- When
- June 1, 2:15 PM EST
- Where
- Volusia County, 0.92 mi SW of Orange City Stn
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 28.960, -81.310
Several large tree branches were downed in Orange City and Deltona along with a large tree branch down on a powerline along Temple Avenue in Orange City. Downed large tree branches also damaged an above ground pool in Deltona and a parked car in Orange City.
Hail, Seminole
- When
- June 1, 2:50 PM EST to 3:10 PM EST
- Where
- Seminole County, 1.39 mi ESE of Paola
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 28.790, -81.350
Quarter sized hail was reported via social media near the intersection of Interstate 4 and State Road 46 in Sanford. Quarter sized hail was also reported by a trained spotter near Lake Emma Road and Lake Mary Boulevard and nickel sized hail was reported near Greenwood Boulevard, both in Sanford.
Hail, Seminole
- When
- June 1, 3:00 PM EST to 3:10 PM EST
- Where
- Seminole County, 3.1 mi NW of Longwood
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 28.730, -81.388
Ping pong ball sized hail was reported by the public in Wekiva Springs. An additional report of golf ball sized hail was received nearby. Numerous other reports of dime to nickel sized hail were also received in the vicinity.
Hail, Seminole
- When
- June 1, 3:20 PM EST
- Where
- Seminole County, 2.16 mi NNW of Forest City
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 28.700, -81.430
A Skywarn spotter reported nickel to quarter sized hail in Wekiva Springs.
Hail, Seminole
- When
- June 1, 3:40 PM EST
- Where
- Seminole County, 3.99 mi SSW of Paola
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 28.751, -81.405
A citizen reported quarter sized hail near Wekiva Springs.
Hail, Orange
- When
- June 1, 4:40 PM EST to 4:43 PM EST
- Where
- Orange County, 0.69 mi N of Oakland
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 28.560, -81.630
A public report was received of quarter sized hail near the intersection of Oakland Road and Tubb Street in Oakland. A nearby report of golf ball sized hail was also relayed by the local media.
Tornado, Lake
- When
- June 1, 4:40 PM EST
- Where
- Lake County, Clermont
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 10 yd
- Reported by
- Public
- Coordinates
- 28.550, -81.750
A citizen photographed a brief (landspout) tornado in an open construction field in Clermont. The report and photo was relayed by local media. No damage occurred.
Thunderstorm Wind, Lake
- When
- June 1, 4:41 PM EST
- Where
- Lake County, 3.73 mi S of Montverde
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 28.547, -81.658
Lake County Emergency Management reported numerous trees down across the east side of Clermont; including at Old Highway 50 and County Road 455, Hartwood Marsh Road and Sadler Court, and the Magnolia Point Subdivision. Additional minor debris littered the roadways across Hartwood Marsh Road. The heaviest damage was reported to be off Lake Boulevard and Highway 50 near the Lake and Orange County line. Winds were estimated near 60 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Idaho, June 1, 20154 deaths · 3 injured · $18,000 · 2 in hail · 11 events
- Hail and Damaging Wind in West Virginia, June 1, 20151 death · 2 injured · $22,000 · 1 in hail · 5 events
- High Surf in Hawaii, June 1 to 3, 20151 death · 16 events
- Flooding in Arkansas, June 1 to 30, 2015$29 million · 4 events
- Flooding in Texas, June 1 to 30, 2015$30 million · 2 events
- Flooding in Louisiana, June 1 to 30, 20151 injured · $15 million · 6 events
- Flooding in Nebraska, June 1 to 30, 2015$9.1 million · 3 events
- Flash Flooding and Flood in South Dakota, June 1 to 3, 2015$953,000 · 4.5 in hail · 15 events
- Flooding in South Dakota, June 1 to 13, 2015$700,000 · 2 events
- Flash Flooding and Hail in Washington, June 1, 2015$410,000 · 0.75 in hail · 10 events
- Hail and Damaging Winds in Georgia, June 1 to 3, 2015$100,000 · 2 in hail · 15 events
- Damaging Winds in Utah, June 1, 20151 injured · $50,000 · 57 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569348, 569342, 569344, 569349, 569350, 569345, 571881, 569354.